Tagged Articles

tremors 8 articles

Fresenius recalls Parkinson’s drug due to contamination of glass particles

Fresenius Kabi is recalling one of its injectable drugs because of potential contamination with glass particles. The recall affects four lots of benztropine mesylate, a drug to treat the symptoms of Parkinson’s disease and tremors caused by other medical problems or drugs. In some cases, the glass particles in the vials of the drug have been visible. The warning to customers said that in some cases if the glass particles split into layers, the glass particulate can be too small for the naked eye to see. No adverse events or customer complaints have been reported to date, however if the ... Read More

Doctor warns of possible serious complications from antidepressant use during pregnancy

What if there were a virus affecting 5 percent of all pregnant women that caused significant pregnancy complications? More than 10 percent of those infected miscarry, as many as 20 percent deliver their babies preterm, and 30 percent of babies are born with birth defects, have difficulty breathing, or experience a seizure shortly after birth. “If this were to occur it would be considered a public health emergency and a tremendous effort would be put forth to address it,” writes Dr. Adam Urato, a maternal-fetal medicine physician at Tufts Medical Center and guest commentator on Common Health. “Yet, this epidemic ... Read More

New antidepressant combines two drugs in one

The Food and Drug Administration (FDA) has approved a new antidepressant to treat major depressive disorders. Vilazodone hydrochloride, marketed as Viibryd, is another medication the selective serotonin reuptake inhibitor (SSRI) class. Others in the class include Zoloft, Paxil, Lexapro, Celexa and Prozac. But Viibryd offers something new. It is an SSRI with 5-HT1A partial agonistic properties. The antidepressant add-on Abilfy is a 5-HT1A partial agonistic, which suggests Viibryd is a two-in-one drug. When Viibryd enters the market, it will carry the same warnings as other SSRIs, including risks of suicide, abnormal bleeding, seizures, and activation of mania or hypomania. Serotonin ... Read More

Energy drinks linked to high blood pressure, heart disturbances

Energy drinks, such as Red Bull and Monster Energy, have become a popular alternative to sodas with their promise to give consumers a caffeinated boost of energy. But a new study shows that the drinks may deliver more than consumers bargain for, including potentially serious health risks such as  increased blood pressure, heart palpitations and arrhythmias, anxiety, and insomnia. Polish researchers asked 18 healthy individuals ages 20-35 to consume one of two energy drinks. One drink contained 120 milligrams of caffeine, and the other contained 360 milligrams of caffeine. For comparison, an 8-ounce of brewed coffee has between 100 and 200 ... Read More

FDA warns of mercury poisoning with some cosmetic creams, soaps

Consumers are being warned not to use certain types of skin creams, beauty and antiseptic soaps or lotions because they contain mercury. Exposure to mercury can cause serious health consequences including damage to the kidneys and nervous system. The products in question are marketed as skin lighteners and anti-aging treatments that remove age spots, freckles, blemishes and wrinkles. Adolescents also may use these products as acne treatments. Products with this toxic metal have been found in at least seven states. The products are manufactured abroad and sold illegally in the United States – often in shops in Latino, Asian, African, ... Read More

Top five signs of DePuy hip replacement failure

If you are one of the thousands of people who have received a DePuy hip replacement — either the ASR (Articular Surface Replacement) Hip Resurfacing System and ASR XL Acetabular (whole hip) System – you may be experiencing some signs that the implants are failing. Since 2005, when the artificial hip systems first debuted, approximately 93,000 patients have received one of the implants. Medical research indicates that within 5 years of surgery the DePuy hips will fail in 1 out of every 8 patients, and almost all of the hip implants are expected to fail long before the usual 35-year ... Read More

DePuy artificial hips: “one step forward, two steps back”

Anyone with degenerative arthritis who elects to have hip-replacement surgery would never trade their pain and immobility for a host of more serious and painful problems, yet that is exactly what thousands of patients who have received artificial hips made by DePuy Orthopedics have unknowingly done. According to Orthopedics Today, metal-on-metal hip systems have proven to be a bit of a disaster – one which the journal describes as “one step forward, two steps back.” Artificial hips made by DePuy have prompted the United Kingdom’s Medicines and Healthcare products Regulatory Agency (MHRA) to issue a warning against the use of ... Read More

Forum discusses side effects of heartburn drug Reglan

Wendy from Oklahoma sought advice from fellow gastroparesis sufferers on Inspire.com’s group forum after her doctor recommended she take Reglan (metoclopramide) to treat symptoms of her condition. Gastropareses causes pain and nausea from slow emptying of the stomach contents. Wendy was concerned, she said, because “I read (Reglan) was the leading prescription cause for tardive dyskinesia,” a debilitating involuntary movement disorder similar to Parkinson’s. The numerous responses tell the same story. “My experience with Reglan was absolutely frightening,” says SoCal. “I developed severe Parkinson’s-like tremors and anxiety. And, I don’t even have a history of anxiety. I stopped the drug ... Read More